Alert archive / Oklahoma / Tornado Warnings in 1993

Tornado Warning 1, NWS Tulsa, OK

March 30, 1993LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this tornado warning at Mar 30, 1993, 5:23 AM CST for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 37 min.

The area

The counties it named.

The facts

Issued
Mar 30, 1993, 5:23 AM CST (11:23 UTC)
Expired
Mar 30, 1993, 6:00 AM CST
In force
37 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Sebastian County, AR, LeFlore County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 11.4 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
2451 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 301125
TORFSM
ARC131-OKC079-301200-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
523 AM CST TUE MAR 30 1993
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  600 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST ARKANSAS
 
   ...SEBASTIAN COUNTY
 
 
IN EAST CENTRAL OKLAHOMA
 
   ...LE FLORE COUNTY
 
...AT 523 AM CST NWS RADAR INDICATED A POSSIBLE TORNADO JUST
WEST OF POCOLA OKLAHOMA...MOVING EAST AT 35 MPH.
 
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Mar 30, 4:50 AM CST, 33 minutes earlier.

Area forecast discussion, Mar 30, 4:50 AM CST, 33 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
450 AM CST TUE MAR 30 1993

AREA OF PCPN MOVG OUT OF THRU EXTRM ERN ZNS ATTM WITH MID/UPR DRYING
MOVG INTO REST OF FA. SFC DRYLINE LAGGING BACK IN SW OK WITH CD FRONT
ACRS NW OK. XPCT AIRMASS TO RECOVER OVR MOST OF ERN OK BY THIS AFTN
AHD OF DRYLINE WHICH WL MOVE INTO AREA BY EARLY AFTN. CUD BE ANOTHER
ROUND OF SVR IF TEMPS CAN RECOVER INTO 70S. CD FRONT WL CATCH UP TO
DRYLINE AND MV ACRS FA TONITE AS SFC SYSM OCCLUDES NR OR JUST EAST
OF AREA. WL KEEP POPS THRU PD WITH COLD AIR ALF AND SCTD SHOWERS XPCTD.
WL TAKE A COMPROMISE ON MOS TEMPS.

TUL 73/46/59/35 6464      MLC 76/49/62/37 6343
BVO 72/44/59/34 6464     8 IDB 77/52/66/40 6422

                                                    ...09...
.OK...NONE.

In the hours before

Special weather statement, Mar 29, 11:57 PM CST, 5 hours 26 minutes before
OKZ026>034-40-300900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CST MON MAR 29 1993

...TORNADO WATCH CANCELLED FOR MOST OF EASTERN OKLAHOMA...

...TORNADO WATCH UNTIL 3 AM FOR PITTSBURG AND LATIMER COUNTIES...

TORNADO WATCH 70 WHICH WAS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
THIS EVENING HAS BEEN CANCELED FOR MOST OF EASTERN OKLAHOMA.
HOWEVER...THE TORNADO WATCH HAS BEEN EXTENDED FOR PITTSBURG AND
LATIMER COUNTIES UNTIL 3AM.

SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD INTO EASTERN
OKLAHOMA LATE THIS EVENING. AT 1050 PM...NATIONAL WEATHER SERVICE
RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL ANED PARTS OF NORTHEAST OKLAHOMA. THE AREA WAS MAINLY
WEST OF A LINE FROM FORAKER TO HENRYETTA TO EAST OF ARDMORE.
STRONG TO SEVERE THUNDERSTORMS PERSISTED ACROSS SOUTH CENTRAL
OKLAHOMA THIS EVENING. THESE STORMS WILL SPREAD INTO EASTERN
OKLAHOMA DURING THE NIGHT. CONDITIONS ARE FAVORABLE FOR THESE
STORMS TO MAINTAIN THEIR INTENSITY AS THEY MOVE INTO SOUTHEAST
OKLAHOMA. VERY HEAVY RAINFALL...STRONG WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SOME HAIL CAN
BE EXPECTED WITH THESE STORMS.

RESIDENTS IN PITTSBURG AND LATIMER COUNTIES SHOULD BE READY
TO ACT IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE
NATIONAL SERVICE.
Special weather statement, Mar 30, 12:09 AM CST, 5 hours 14 minutes before
OKZ026>034-40-300900-

SPECIAL WEATHER STATEMENT..CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CST MON MAR 29 1993

...TORNADO WATCH CANCELLED FOR MOST OF EASTERN OKLAHOMA...

...TORNADO WATCH UNTIL 3 AM FOR PITTSBURG AND LATIMER COUNTIES...

TORNADO WATCH 70 WHICH WAS IN EFFECT FOR MUCH OF EASTERN OKLAHOMA
THIS EVENING HAS BEEN CANCELED FOR MOST OF EASTERN OKLAHOMA.
HOWEVER...THE TORNADO WATCH HAS BEEN EXTENDED FOR PITTSBURG AND
LATIMER COUNTIES UNTIL 3AM.

SHOWERS AND THUNDERSTORMS CONTINUED TO SPREAD INTO EASTERN
OKLAHOMA LATE THIS EVENING. AT 1150 PM...NATIONAL WEATHER SERVICE
RADAR INDICATED A LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS
CENTRAL AND PARTS OF NORTHEAST OKLAHOMA. THE AREA WAS MAINLY
WEST OF A LINE FROM FORAKER TO HENRYETTA TO EAST OF ARDMORE.
STRONG TO SEVERE THUNDERSTORMS PERSISTED ACROSS SOUTH CENTRAL
OKLAHOMA THIS EVENING. THESE STORMS WILL SPREAD INTO EASTERN
OKLAHOMA DURING THE NIGHT. CONDITIONS ARE FAVORABLE FOR THESE
STORMS TO MAINTAIN THEIR INTENSITY AS THEY MOVE INTO SOUTHEAST
OKLAHOMA. VERY HEAVY RAINFALL...STRONG WINDS...FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES...AND POSSIBLY SOME HAIL CAN
BE EXPECTED WITH THESE STORMS.

RESIDENTS IN PITTSBURG AND LATIMER COUNTIES SHOULD BE READY
TO ACT IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE
NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 1:24 AM CSTSevere Thunderstorm WarningTSACreek, Okmulgee51 min
Mar 30, 2:05 AM CSTSevere Thunderstorm WarningTSAPittsburg55 min
Mar 30, 2:57 AM CSTSevere Thunderstorm WarningTSAPittsburg48 min
Mar 30, 3:30 AM CSTSevere Thunderstorm WarningTSAHaskell60 min
Mar 30, 4:06 AM CSTSevere Thunderstorm WarningTSALatimer54 min
Mar 30, 4:20 AM CSTSevere Thunderstorm WarningTSAHaskell40 min
Mar 30, 4:20 AM CSTSevere Thunderstorm WarningTSALeFlore, Sequoyah55 min
Mar 30, 5:15 AM CSTSevere Thunderstorm WarningTSALeFlore45 min
Mar 30, 2:12 PM CSTSevere Thunderstorm WarningTSAOsage63 min
Mar 30, 2:26 PM CSTSevere Thunderstorm WarningTSAPawnee49 min
Mar 30, 3:14 PM CSTSevere Thunderstorm WarningTSAOsage46 min
Mar 30, 4:20 AM CSTSevere Thunderstorm WarningTSAWashington55 min
Mar 30, 5:15 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian60 min
Mar 30, 5:15 AM CSTSevere Thunderstorm WarningTSAMadison60 min
Mar 30, 2:25 PM CSTSevere Thunderstorm WarningTSACrawford, Franklin65 min
Mar 30, 3:28 PM CSTSevere Thunderstorm WarningTSAMadison62 min

Nearby

Tornado Warnings in Oklahoma, 1993Tornado Warnings in Arkansas, 1993Every tornado warning in 1993Tornadoes in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.